My daughter just started on Cymbalta and is very tired/drowsy? She is on day 3 and the tiredness started on day 2. If you have had this doe it go away eventually? I know they say many side effects go away after a week or two.
Yes the tiredness may subside some after she adjusts to the med though it will probably always effective her some this way. I recently switched to Pristiq because Cymbalta made me sleep so much. I would give it a month and then evaluate the effectiveness of this medication against the side effects. She may find that the reduction in depression out weighs the drowsiness.
Obviously everyone reacts differently to different meds, but for me, when I started on Cymbalta, it made me very tired. After being on it for a couple weeks, I no longer noticed any side effects from the med, and it actually functioned allot better after a couple weeks as well!
Hope that the side effects go away, or I would encourage for you to talk to your doctor and try a different med. Pristiq if the SNRI group is working out well for depression, but not Pristiq if your taking the med for pain.
Good luck, and hope that things go better!
Hi shadow10! A warm welcome to you! I've been using Cymbalta for several weeks now for pain. I also use Tramacet as required for breakthrough pain. Both of these meds can induce drowsiness. I do sleep frequently with this drug combination. I also just started taking Coumadin (Warfarin) a month ago.
I have noticed that for me, after a few weeks, the drowsiness was easier to fight & stave off. It seems as if when my pain is sharp & severe, the Cymbalta wants me to try to relax & rest, therefore: sleep. I guess I'm really gathering my strength to combat the pain again. LOL
For me as well, the Cymbalta wants me to sleep for at least 8 hours. I normally don't sleep that long, especially now since having frequent naps. I DO feel more refreshed & more like "my normal self" after a restful 8-hour sleep though.
I've been experiencing some other side effects as well such as dry mouth. During the last 2 weeks, I don't seem to have much appetite all of a sudden. I can't attribute these side effects directly to Cymbalta because of the other prescriptions that I take & because of my present health condition & some of my current life situations.
shadow, please always keep in mind that everyone's reaction can be different, especially with combinations of drugs. Your doctor normally takes into consideration the risks & side effects of any prescription & should try to prescribe the best match available. That being said, your daughter knows her own body better than anyone. There are usually many different medications available so your daughter doesn't need to feel locked in with one that doesn't suit her. Communication is key, both with the doctor & with your daughter.
One aspect of this pill that I LOVE is the fact that I only have to take 1 pill daily. That's a major factor for me. Now my body "tells me" when it's near my pill time (take it close to the same time every day). I don't even need to look at the clock to know when it's 11 PM! LOL
I wish you both well. Please visit this site often. It's awesome! The contributors are sincere & heartfelt & extremely knowledgeable.
Good luck! Take good care. from Wendy :)
I just started this meds about two weeks and I am so tried I hope I start feeling better real soon can anyone help me out
The drowsiness from Cymbalta didn't go away for me. I was told to start taking it at night, but that barely helped and I was still tired during the day. Ended up having to add a stimulant just to function. Pristiq also made me feel tranquilized.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Aug 2012 • 2 answers
Updated 27 Aug 2012 • 6 answers
Hi there, I have been on 90 mg of cymbalta for 6 years. When starting cymbalta I did not experience?
Updated 28 Feb 2014 • 1 answer
Updated 7 Dec 2014 • 3 answers
Updated 2 Oct 2015 • 2 answers